1

votes

Would Taurine supplement cause problems for a person taking lamictal and topamax?

Answered on September 12, 2014
Created January 05, 2013 at 10:13 PM

My sister takes the meds for seizures. She still has these head aches and wanted to know if Taurine would help. I tried looking up drug interactions but finding its confusing me.

F0a9dea438e7943fa05da318773e785e

on January 06, 2013
at 03:13 PM

sounds exactly like mine. Mine are very brief and I have complex partial seizure disorder. Seizures take a lot out of you. I would definitely advise her neuro take a second look at her labs. If he/she thinks its worth trying (and hopefully they are openminded about it), her seizures are well controlled with meds, then maybe give it a go. But with most docs you have to present your case for something. I had to when I went Paleo. My doc didn't really understand it, but my eating style is not that far off keto, so he wasn't opposed really. Fewer seizures is a nice side effect too! :)

C4f1a0c70c4e0dea507c2e346c036bbd

on January 06, 2013
at 07:26 AM

She is getting tested and we will ask the neurologist as well. She doesn't have grand mal anymore, not for a long time. THey are short 20-30 second ones where she makes a noise and shivers a bit. Than goes back to what she is doing. Than soon after she sleeps.

C4f1a0c70c4e0dea507c2e346c036bbd

on January 06, 2013
at 07:24 AM

Will do that too. But its nice to get a few different viewpoints on something like this. Sometimes you get great response from people who go through the same thing.

Cc3ce03985eac5ebcbb95fc2329f13b0

(7370)

on January 06, 2013
at 12:40 AM

Yes, a pharmacist is a MUCH better resource for this information.

32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on January 05, 2013
at 11:47 PM

Pharmacists know these things, they've got references exactly for this type of question. The internet rabble, not such much...

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

4 Answers

2
F0a9dea438e7943fa05da318773e785e

on January 05, 2013
at 11:20 PM

she should ask her neurologist. I take Topamax and I have taken Lamictal in the past (Lamictal made it IMPOSSIBLE for me to sleep), and from what I've read Taurine only helps with certain types of seizures (tonic clonic), so I'm not sure it would help with headaches...as for problems, it's a fine line for those of us with seizures.

http://onlinelibrary.wiley.com/doi/10.1002/jnr.490060404/abstract http://archneur.jamanetwork.com/article.aspx?articleid=572649

FYI most of these studies are done on animals, but they hope to trial taurine studies in humans as well.

I would advise her to make sure she drinks tons of water. Topamax is especially taxing on the kidneys as is Lamictal. She should be getting testing for her kidney values, but my neuro advised me to eat potassium rich foods and watch my sodium intake. I also drink a coconut water now and then if I feel dehydrated (headaches, blood pressure is off, heart rate is high).

Best of luck to her and I hope she is able to find something that helps out.

C4f1a0c70c4e0dea507c2e346c036bbd

on January 06, 2013
at 07:26 AM

She is getting tested and we will ask the neurologist as well. She doesn't have grand mal anymore, not for a long time. THey are short 20-30 second ones where she makes a noise and shivers a bit. Than goes back to what she is doing. Than soon after she sleeps.

F0a9dea438e7943fa05da318773e785e

on January 06, 2013
at 03:13 PM

sounds exactly like mine. Mine are very brief and I have complex partial seizure disorder. Seizures take a lot out of you. I would definitely advise her neuro take a second look at her labs. If he/she thinks its worth trying (and hopefully they are openminded about it), her seizures are well controlled with meds, then maybe give it a go. But with most docs you have to present your case for something. I had to when I went Paleo. My doc didn't really understand it, but my eating style is not that far off keto, so he wasn't opposed really. Fewer seizures is a nice side effect too! :)

2
00cd3b6f51530a6832fcda1712edbec3

(2411)

on January 05, 2013
at 10:20 PM

Have you tried asking a pharmacist?

Cc3ce03985eac5ebcbb95fc2329f13b0

(7370)

on January 06, 2013
at 12:40 AM

Yes, a pharmacist is a MUCH better resource for this information.

32f5749fa6cf7adbeb0b0b031ba82b46

(41757)

on January 05, 2013
at 11:47 PM

Pharmacists know these things, they've got references exactly for this type of question. The internet rabble, not such much...

C4f1a0c70c4e0dea507c2e346c036bbd

on January 06, 2013
at 07:24 AM

Will do that too. But its nice to get a few different viewpoints on something like this. Sometimes you get great response from people who go through the same thing.

0
C4f1a0c70c4e0dea507c2e346c036bbd

on March 13, 2013
at 03:40 PM

The taurine seems to help for the last few months. But a week ago she had several days of seizures. She has been better since though. The neurologist himself was interested and if it does improve her a lot he might recommend it to other patients.

L Theanine and GABA may help too, but haven't tried that on her.

0
1a98a40ba8ffdc5aa28d1324d01c6c9f

(20378)

on January 06, 2013
at 06:47 AM

She could test for food allergies. Coconut gives me a large headache...

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!